Edge-magic Indices of (n, n - 1)-graphs1 1 Partially supported by Faculty Research Grant of Hong Kong Baptist University.

Wai Chee SHIU*, C. B.Lam Peter, Sin Min Lee

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)


A graph G = (V, E) with p vertices and q edges is called edge-magic if there is a bijection f : E → {1, 2, ..., q} such that the induced mapping f+ : V → Zp is a constant mapping, where f+ (u) ≡ ∑ uv ∈ E f(uv) (mod p). A necessary condition of edge-magicness is p {divides} q(q+1). The edge magic index of a graph G is the least positive integer k such that the k-fold of G is edge-magic. In this paper, we prove that for any multigraph G with n vertices, n - 1 edges having no loops and no isolated vertices, the k-fold of G is edge-magic if n and k satisfy a necessary condition for edge-magicness and n is odd. For n even we also have some results on full m-ary trees and spider graphs. Some counterexamples of the edge-magic indices of trees conjecture are given.

Original languageEnglish
Pages (from-to)443-458
Number of pages16
JournalElectronic Notes in Discrete Mathematics
Publication statusPublished - Jul 2002

Scopus Subject Areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

User-Defined Keywords

  • Edge-magic
  • edge-magic index
  • spider graph
  • tree


Dive into the research topics of 'Edge-magic Indices of (n, n - 1)-graphs<sup>1</sup> 1 Partially supported by Faculty Research Grant of Hong Kong Baptist University.'. Together they form a unique fingerprint.

Cite this